MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 MAGIC3 COUDE INTERMITTENT CATHETER WITH SURE-GRIP SLEEVE

C.R. BARD, INC. (COVINGTON) -1018233 MAGIC3 COUDE INTERMITTENT CATHETER WITH SURE-GRIP SLEEVE
Model Number 50618
Medical Device Problem Code Improper Chemical Reaction (2952)
Health Effect - Clinical Codes Pain (1994); Discomfort (2330)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that the catheters did not work well and patient stated that those were not pre-lubricated which caused more pain and discomfort.No medical intervention was reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was inconclusive, as no sample returned for evaluation.A potential root cause for this failure mode could be due to ¿operator error or mechanical failure¿.Which resulted in viscosity too high/low.It was unknown whether the device had met specifications.The product used for the treatment purposes.The device was not returned for evaluation.The lot number was unknown, therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "instructions for use intended use: ¿ the catheter is intended for urinary bladder drainage in patients requiring catheterization for management of incontinence, voiding dysfunction, and surgical procedures.Please contact your physician to determine which product options are best for you, paying close attention to product warnings/ precautions and adverse reactions.¿ wash your hands thoroughly with soap and water.¿ release the sterile water from the foil packet.¿ tip the catheter pouch end-to-end three to six times so the water moves back and forth to thoroughly wet the catheter surface.¿ peel open the pack at the funnel end just enough to expose the insertion sleeve.Don¿t remove the catheter yet.Use the adhesive tab at the funnel end of the pack to stick the pack to a nearby vertical surface while preparing to catheterize.¿ wash the area around the meatus before catheterizing.¿ wash your hands again.Hold the insertion sleeve with your dominant hand and squeeze it to grip the catheter shaft as you remove the catheter from the pack.¿ next, hold the catheter funnel above the insertion sleeve with your other hand and slide the insertion sleeve down the shaft, stopping at about 6¿ from the tip.Release the funnel.¿ using the insertion sleeve to hold the catheter firmly, gently pass the tip of the catheter into your urethra until the insertion sleeve nears the meatus.Repeat until urine starts to flow.¿ try to keep the catheter steady until urine stops flowing.When urine stops flowing, slowly withdraw the catheter, stopping if flow starts again, until the last few drops have drained.¿ finish by disposing of the catheter and its packaging.Wash your hands with soap and water.Warning: ¿ this is a single use device.Do not reuse.Reuse of a single use device increases the risk of catheter acquired urinary tract infections.¿ urethral catheter for urological use only.Discard after use.Made of silicone elastomer." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.

Brand Name
MAGIC3 COUDE INTERMITTENT CATHETER WITH SURE-GRIP SLEEVE
Common Device Name
INTERMITTENT CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key10167661
Report Number1018233-2020-03937
Device Sequence Number16898213
Product Code KOD
UDI-Device Identifier00801741068102
UDI-Public(01)00801741068102
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K000723
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,distributor,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number50618
Device Catalogue Number50618
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/26/2020
Supplement Date Received by Manufacturer07/16/2020
Initial Report FDA Received Date06/18/2020
Supplement Report FDA Received Date08/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1